MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter was confirmed but the cause is unknown.A video of a 4fr s/l per-q-cath was returned for evaluation of this event.The catheter appeared unused as it was free of residual material and the stylet was still partially inlaid.A length of the stylet had been retracted through the t-lock assembly.In the video, the catheter was flushed with a clear liquid through the t-lock extension tubing.During infusion, a bubbling leak could be seen emanating from the catheter, between the molded suture wings and the 1cm depth marking.No specific visual characteristics about the leak site could be ascertained from the video.Although a leak could be confirmed, the exact cause could not be determined at this time from the returned video.Possible contributing factors could include damage from the inlaid stylet, sharp instrument damage, or tensile (pulling) damage.A lot history review (lhr) of redw2590 showed two other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when the pqc catheter was pre-flushed in the process of placement on (b)(6) 2021, fluids were seen leaking from the 0 scale.No other information was provided.

Brand Name
PER-Q-CATH PLUS 4F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11423223
Report Number3006260740-2021-00642
Device Sequence Number3882583
Product Code LJS
UDI-Device Identifier00801741074899
UDI-Public(01)00801741074899
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4134115
Device Lot NumberREDW2590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2021
Initial Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;